Alert archive / New York / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 10, NWS Binghamton, NY

May 27, 2001Chemung County, Schuyler County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2001, 8:24 PM EDT for Chemung County, Schuyler County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2001, 8:24 PM EDT (00:24 UTC)
Expired
May 27, 2001, 9:15 PM EDT
In force
51 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Chemung County, NY, Schuyler County, NY

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 PM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, May 27, 3:00 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT SUN MAY 27 2001

LINE OF SHRA AND TSRA PROGRESSING INTO WESTERN FA ATTM. ALSO SOME
SHRA AND TSRA DEVELOPING AHEAD OF THE LINE MAINLY ACROSS THE
CATSKILLS. LINE SHOULD BE THROUGH MOST OF THE FA BY THE EARLY
EVENING HOURS. STORMS HAVE NOT BEEN SUSTAINING THEMSELVES FOR A LONG
PERIOD. HAD A REPORT OF PEA SIZE HAIL FROM A SPOTTER IN SUSQUEHANNA
COUNTY, PA WITH A SMALL THUNDERSTORM THERE.

ANOTHER VORT MAX APPROACHES WESTERN NY BY 12Z MONDAY AND IS PROGGED
TO BE CENTERED OVER THE FA AROUND 18Z AS THE UPPER LOW LIFTS ACROSS
WESTERN NY. THE AVN IS STRONGER THAN THE ETA MODEL WITH THIS FEATURE.
WILL GO WITH LIKELY POPS ON MONDAY AND CUT BACK TO CHC MONDAY NIGHT
AS THE S/W LIFTS OUT OF THE AREA.

ON TUESDAY...THE ATMOSPHERE BEGINS TO DRY OUT AS THE UPPER LOW LIFTS
NORTH OF THE AREA ALONG THE ST LAWRENCE RIVER VALLEY. LINGERING CHC OF
SH>RA BUT SHOULD BECOME PTSUNNY MOST AREAS DURING THE DAY.

.BGM...NONE.

JML

In the hours before

Special weather statement, May 27, 6:30 PM EDT, 1 hour 54 minutes before
NYZ018-017-016-015-022-023-024-PAZ038-NYZ055-025-044-056-PAZ039-044-
047-043-272330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
630 PM EDT SUN MAY 27 2001

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK. A FEW SHOWERS OR
THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT THEY ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

LARGE HAIL WAS REPORTED OVER PORTIONS OF ONONDAGA COUNTY BETWEEN 430
AND 500 PM. MANY AREAS REPORTED PEA SIZED HAIL AND GUSTY WINDS AS
THE STORMS PASSED THROUGH LATE THIS AFTERNOON.
Special weather statement, May 27, 6:45 PM EDT, 1 hour 39 minutes before
NYZ018-017-016-015-022-023-024-PAZ038-NYZ055-025-044-056-PAZ039-044-
047-043-272330-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
645 PM EDT SUN MAY 27 2001

...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH WHICH WAS IN EFFECT FOR CENTRAL NEW YORK. A FEW SHOWERS OR
THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT THEY ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

LARGE HAIL WAS REPORTED OVER PORTIONS OF ONONDAGA COUNTY BETWEEN 430
AND 500 PM. MANY AREAS REPORTED PEA SIZED HAIL AND GUSTY WINDS AS
THE STORMS PASSED THROUGH LATE THIS AFTERNOON.
Local storm report, May 27, 6:48 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
648 PM EDT SUN MAY 27 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    MORAVIA                   NY   .5 INCH HAIL
05/27/01   CAYUGA                         RPTD BY SKYWARN

0445 PM    MORAVIA                   NY   60 MPH TSTM GUST
05/27/01   CAYUGA                         RPTD BY SKYWARN

0445 PM    SEMPRONIUS                NY   WIND DAMAGE
05/27/01   CAYUGA                         TREE DOWN

0454 PM    DE WITT                   NY   .5 INCH HAIL
05/27/01   ONONDAGA                       RPTD BY SKYWARN

0455 PM    JAMESVILLE                NY   .88 INCH HAIL
05/27/01   ONONDAGA

0458 PM    SYRACUSE                  NY   .88 INCH HAIL
05/27/01   ONONDAGA

0459 PM    CAMILLUS                  NY   .5 INCH HAIL
05/27/01   ONONDAGA                       RPTD BY SKYWARN

0620 PM    PITTSTON                  PA   WIND DAMAGE
05/27/01   LUZERNE                        TREES AND WIRES DOWN
Local storm report, May 27, 7:36 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
736 PM EDT SUN MAY 27 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    MORAVIA                   NY   .5 INCH HAIL
05/27/01   CAYUGA                         RPTD BY SKYWARN

0435 PM    LAPEER                    NY   WIND DAMAGE
05/27/01   CORTLAND                       TREES DOWN

0435 PM    LAPEER                    NY
05/27/01   CORTLAND                       *** 3 INJ ***
                                          3 PEOPLE STRUCK BY
                                          LIGHTNING...1 CRITICAL
                                          INJURY

0440 PM    CORTLAND                  NY   WIND DAMAGE
05/27/01   CORTLAND                       TREES DOWN

0445 PM    SEMPRONIUS                NY   WIND DAMAGE
05/27/01   CAYUGA                         TREE DOWN

0445 PM    MORAVIA                   NY   60 MPH TSTM GUST
05/27/01   CAYUGA                         RPTD BY SKYWARN

0445 PM    CORTLAND                  NY   WIND DAMAGE
05/27/01   CORTLAND                       TREES DOWN

0454 PM    DE WITT                   NY   .5 INCH HAIL
05/27/01   ONONDAGA                       RPTD BY SKYWARN

0455 PM    JAMESVILLE                NY   .88 INCH HAIL
05/27/01   ONONDAGA

0458 PM    SYRACUSE                  NY   .88 INCH HAIL
05/27/01   ONONDAGA

0459 PM    CAMILLUS                  NY   .5 INCH HAIL
05/27/01   ONONDAGA                       RPTD BY SKYWARN

0620 PM    PITTSTON                  PA   WIND DAMAGE
05/27/01   LUZERNE                        TREES AND WIRES DOWN
 T

Nearby

Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.